Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 82, NWS Little Rock, AR

June 8, 20214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 11:07 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 11:07 PM CDT (04:07 UTC)
Expired
Jun 9, 2021, 2:05 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WGUS54 KLZK 090407
FFWLZK
ARC001-041-043-079-090715-
/O.NEW.KLZK.FF.W.0082.210609T0407Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1107 PM CDT Tue Jun 8 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southeastern Arkansas County in southeastern Arkansas...
  Desha County in southeastern Arkansas...
  Drew County in southeastern Arkansas...
  Southeastern Lincoln County in southeastern Arkansas...

* Until 205 AM CDT.

* At 1106 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Monticello, Pea Ridge, Dumas, Rohwer, Wilmar, Mitchellville, 
  Tillar, Watson, Winchester, Omega, McGehee, Mills, Kelso, Lucca 
  Landing, Yancopin, Plantersville, Merrisach Lake, Ladelle, Trusten 
  Holder WMA and Brandon.

This area has experienced significant rain over the past 24 hours or 
so. It will not take much additional rain to cause flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
      3396 9109 3393 9101 3386 9107 3377 9099
      3378 9113 3371 9110 3370 9122 3365 9118
      3356 9135 3356 9145 3349 9145 3339 9163
      3340 9190 3350 9200

FLASH FLOOD...RADAR INDICATED

$$

Goudsward
2 follow-up statements
016 
WGUS74 KLZK 090511
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1211 AM CDT Wed Jun 9 2021

ARC001-041-043-079-090715-
/O.CON.KLZK.FF.W.0082.000000T0000Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-Drew AR-Lincoln AR-
1211 AM CDT Wed Jun 9 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 205 AM CDT EARLY THIS 
MORNING FOR SOUTHEASTERN ARKANSAS, DESHA, DREW AND SOUTHEASTERN 
LINCOLN COUNTIES...

At 1208 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Monticello, Pea Ridge, Dumas, Rohwer, Wilmar, Mitchellville, 
  Tillar, Watson, Winchester, Omega, McGehee, Mills, Kelso, Lucca 
  Landing, Yancopin, Plantersville, Merrisach Lake, Ladelle, Trusten 
  Holder WMA and Brandon.

This area saw significant rain on Tuesday and much of the water has 
likely not yet receded in many areas. Even small amounts of 
additional rain will result in flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
      3396 9109 3393 9101 3386 9107 3377 9099
      3378 9113 3371 9110 3370 9122 3365 9118
      3356 9135 3356 9145 3349 9145 3339 9163
      3340 9190 3350 9200

FLASH FLOOD...RADAR INDICATED

$$

Goudsward
774 
WGUS74 KLZK 090659
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
159 AM CDT Wed Jun 9 2021

ARC001-041-043-079-090709-
/O.EXP.KLZK.FF.W.0082.000000T0000Z-210609T0705Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-Drew AR-Lincoln AR-
159 AM CDT Wed Jun 9 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 205 AM CDT EARLY THIS MORNING 
FOR SOUTHEASTERN ARKANSAS, DESHA, DREW AND SOUTHEASTERN LINCOLN 
COUNTIES...

The rain has ended for now. However, widespread heavy rain that fell 
over the area Tuesday has not receded in many areas and still poses 
a threat. Please continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 700 AM CDT for portions 
of central Arkansas...eastern Arkansas...southeast Arkansas...
southwest Arkansas and western Arkansas.

LAT...LON 3374 9198 3414 9118 3397 9096 3400 9102
      3396 9109 3393 9101 3386 9107 3377 9099
      3378 9113 3371 9110 3370 9122 3365 9118
      3356 9135 3356 9145 3349 9145 3339 9163
      3340 9190 3350 9200

$$

Goudsward

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 9:32 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 8, 9:32 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
932 PM CDT Tue Jun 8 2021

.UPDATE...

Heavy rain simply inundated parts of southern and southeast
Arkansas today with Doppler radar estimates exceeding a foot in
places. All flash flood warnings have expired and have been
replaced with an areal flood warning as all this water will take a
considerable amount of time to recede or work its way into area
water ways.

Radar is relatively quiet at this time sans a few ongoing showers
over the same area that saw the heavy rain earlier. Latest CAMS
guidance is showing additional development, locally heavy, over
central or southern Arkansas tonight and into early Wednesday. The
exact placement of the heaviest precipitation does vary somewhat
between the models but the signals are present that additional
rain will be coming in. Regardless of where the heavy rain sets
up, additional flooding concerns are to be expected.

Zone/grids updated based on the current guidance but overall
message will remain basically the same through the night.

&&

.PREV DISCUSSION...(ISSUED 615 PM CDT Tue Jun 8 2021)
AVIATION...
Updated for the 00Z TAFs...

We will be dealing with the MCV and its remnants over us through
the period, with the first initial round of convection ongoing,
then another round late tonight/early Wednesday morning. This will
be across the central and southern terminals, where conditions
will be deteriorating and predominantly mvfr to ifr, with gradual
improvement noted during the afternoon as storms shift east.

PREV DISCUSSION...(ISSUED 314 PM CDT Tue Jun 8 2021)
DISCUSSION...

Obviously, the main concern over the next 12-24 hours will be
ongoing flash flooding concerns across southern/southeast
Arkansas where locations near Dumas have likely picked up more
than 15 inches of rain. The primary thunderstorm complex will
continue making its way east and out of the area by this evening.
While some isolated to scattered showers and thunderstorms will
be possible through the evening and early overnight hours, CAMs
suggest a greater threat developing by early morning with a west
to east oriented line of thunderstorms bringing another round of
heavy rain to the southern half of the state. Given the observed
PW values from the KLZK 12z sounding of 2 inches and forecast
values at or above 2 inches persisting through Wednesday morning,
the concern for heavy rainfall remains very high.

Beyond that, there will be a battle between H500 ridging to the
west of the area while deep troughing exists to the east. This
will provide higher chances for drier conditions across the
western part of the area while rain chances may linger across the
east. It does look like the ridging will be overwhelmed by the
trough with time and a return to wet conditions looks to take
place after briefly drier and warmer temperatures are seen across
the forecast area.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 7 AM CDT Wednesday FOR Arkansas-Bradley-
Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot
Spring-Jefferson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-
Perry-Pike-Polk-Prairie-Pulaski-Saline-Scott-Yell.

&&

Goudsward
Hazardous weather outlook, Jun 8, 9:11 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
911 PM CDT Tue Jun 8 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-091000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
911 PM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Persistent showers and isolated thunderstorms are expected across
the southern and central portion of the state tonight. Heavy to
excessive rainfall will accompany these storms. An additional
inch or two of rain can not be ruled out in the heavier storms.

Given a very saturated soil surface from prior rainfall over the
last few days, flash flooding will be likely where heavy rainfall
occurs as will not take much rain for runoff to begin.

Due to the magnitude of rainfall anticipated and the potential
for locally greater amounts, flash flooding may be considerable in
nature at times. Please be sure to heed local guidance on road
closures due to high water.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Rain chances will continue into Wednesday as the slow moving upper
system finally begins to pull out. Another inch of rain can not be
ruled out over central and eastern sections of the state, mainly
early in the day,

A weather pattern more typical of summer is expected to develop late
Wednesday with a large upper level ridge of high pressure developing
over the nations mid section. This pattern will result in chances of
showers and thunderstorms during mainly the afternoon through early
evening hours. An occasional strong storm can not be discounted but
organized severe weather is not likely.

Concerning temperatures, highs are expected to top out in the upper
80s to lower 90s through the period. With the soil being saturated
and lots of standing water likely, very muggy conditions are
expected as well.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Jun 8, 5:46 PM CDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
546 PM CDT Tue Jun 8 2021

ARZ043-054-055-082315-
Hot Spring AR-Grant AR-Saline AR-
546 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...SOUTH
CENTRAL SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 615 PM
CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Perla, or over Malvern, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Malvern...                        Rockport...
Traskwood...                      Poyen...
Perla...                          Fenter...
Gifford...                        Glen Rose...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3429 9281 3438 9287 3453 9271 3434 9256
TIME...MOT...LOC 2246Z 242DEG 16KT 3436 9279

62
Local storm report, Jun 8, 9:24 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      5 WNW PICKENS           33.87N  91.56W
06/08/2021                   LINCOLN            AR   DEPT OF HIGHWAYS

            HIGHWAY 293 WAS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER LZK2100681

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:49 PM CDTAreal Flood WarningLZKArkansas, Cleveland, Desha, Drew, Grant, Jefferson and 4 more9 hr
Jun 9, 12:04 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Desha, Jefferson, Lincoln5 hr
Jun 9, 1:36 AM CDTFlash Flood WarningLZKArkansas, Cleveland, Grant, Jefferson, Monroe4 hr
Jun 9, 4:09 AM CDTFlash Flood WarningLZKLonoke, Prairie4 hr
Jun 9, 4:54 AM CDTAreal Flood WarningLZKArkansas, Cleveland, Desha, Drew, Grant, Jefferson and 5 more6 hr
Jun 9, 6:38 AM CDTFlash Flood WarningLZKMonroe, Prairie3 hr
Jun 9, 7:58 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie5 hr
Jun 9, 8:57 AM CDTRiver Flood WarningLZKAshley, Bradley, Cleveland, Drew51 hr
Jun 9, 9:33 AM CDTFlash Flood WarningLZKMonroe, Prairie3 hr
Jun 9, 11:40 AM CDTFlash Flood WarningLZKDesha3 hr
Jun 9, 2:30 PM CDTSpecial Weather StatementLZKDesha45 min
Jun 9, 2:36 PM CDTSpecial Weather StatementLZKVan Buren39 min
Jun 9, 2:45 PM CDTSpecial Weather StatementLZKPulaski30 min
Jun 9, 3:01 PM CDTSpecial Weather StatementLZKVan Buren29 min
Jun 9, 3:28 PM CDTSpecial Weather StatementLZKVan Buren47 min
Jun 9, 3:30 PM CDTSpecial Weather StatementLZKPope45 min
Jun 9, 3:43 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope47 min
Jun 9, 3:56 PM CDTFlash Flood WarningLZKJohnson, Newton, Pope89 min
Jun 9, 4:04 PM CDTSpecial Weather StatementLZKFaulkner41 min
Jun 9, 4:24 PM CDTSpecial Weather StatementLZKPope51 min
Jun 9, 4:24 PM CDTSevere Thunderstorm WarningLZKFaulkner36 min
Jun 9, 4:39 PM CDTSpecial Weather StatementLZKPope51 min
Jun 9, 4:54 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski51 min
Jun 9, 5:12 PM CDTSpecial Weather StatementLZKLonoke33 min
Jun 9, 5:18 PM CDTSpecial Weather StatementLZKWhite42 min
Jun 9, 5:44 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski30 min
Jun 9, 6:00 PM CDTSpecial Weather StatementLZKLonoke30 min
Jun 9, 6:03 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski27 min
Jun 9, 6:14 PM CDTSpecial Weather StatementLZKPulaski31 min
Jun 9, 6:22 PM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, Pulaski3 hr
Jun 9, 6:25 PM CDTSpecial Weather StatementLZKLonoke35 min
Jun 9, 6:42 PM CDTSpecial Weather StatementLZKSharp48 min
Jun 9, 6:45 PM CDTSpecial Weather StatementLZKLonoke45 min
Jun 9, 6:49 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie26 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski37 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.